?

Log in

No account? Create an account
 
 
23 September 2006 @ 10:51 pm
 
Poll #828621 For people on antidepressants

If you take/took Wellbutrin, do you have, or have you had any of the following side effects?

Hot flashes
0(0.0%)
Dizziness
1(8.3%)
Loss of interest in food
1(8.3%)
Nausea
0(0.0%)
Stomach pain
0(0.0%)
Anxiety
1(8.3%)
Loss of sleep
1(8.3%)

If so, how long did these side effects last?

Less than 1 week
0(0.0%)
1-2 weeks
2(16.7%)
2-4 weeks
2(16.7%)
1-2 months
2(16.7%)
They never stopped
6(50.0%)

Is there an antidepressant you recommend that does not have dizziness, hot flashes, or sexual side effects?

 
 
 
Smegksmeg on September 24th, 2006 02:57 am (UTC)
I know all the ads for Wellbutrin state 'low risk of sexual side effects', but that was my biggest one. It compleatly killed my sex drive for as long as I was on it. The only other problem I had was keeping my weight up.

On the plus side, it got me to a place where I could function as a normal person again, and from there I could slowly get off of them.
Elletheletterelle on September 24th, 2006 03:24 am (UTC)
Wellbutrin has been good for me with the sex drive. Paxil had killed it, but it's coming back. I'm getting crazy hot flashes, and I can't tell if the dizziness I have is a side effect of Wellbutrin or the last lingering effects of going off Paxil entirely last week.

I just want to be functional again. I don't think I can be off antidepressants or antianxiety meds ever, but I want some that make me feel normal again.
Smegksmeg on September 24th, 2006 03:30 am (UTC)
::nods:: I know I am very lucky that I can usually handle without meds now. From other family members, though, Wellbutrin has been the one that has had the mildest side effects, most of which were gone after the first few months.
Jocelyn: GG&SSjocelyncs on September 24th, 2006 03:15 am (UTC)
I've always had a lot of problems with insomnia which my doctor thought Wellbutrin contributed to. Be advised that although Lexapro helps with depression and anxiety, it must be weaned off VERY carefully--doing so abruptly without tapering the dosage can result in withdrawal with involves Uber-insomnia (maybe two hours of sleep per night) as well as dizziness, headaches, nausea, emotional turmoil, etc (whether those were the results of the withdrawal or of six hours of sleep over a three-day period was never quite determined.)

However, as an anti-depressant/anti-anxiety, it worked well through some rough times.
Elletheletterelle on September 24th, 2006 03:26 am (UTC)
I was on Lexapro until it abruptly failed on me, sending me into an anxiety spiral that culminated in hospitalization. :/ So no more Lexapro for me. I've also been through Prozac, Zoloft, and Paxil. Wellbutrin is my fifth medication. Man, this sucks.
Jocelyn: GG&SSjocelyncs on September 24th, 2006 04:30 pm (UTC)
Gah! Disregard suggestion, in that case!

(By the way, if you are free some weekend, we should meet up for lunch! My next couple of weekends are busy, but maybe mid-October?)
Drowned Girl Fuschia: VM Veronica/Lilly by silverxiconsfuschia on September 24th, 2006 03:50 am (UTC)
I know everyone's mileage varies, but Wellbutrin has been a godsend for me...it's lifted a veil I didn't know was clouding my vision. No pill is a cure-all - I'm still suffering from depression -- but this has really helped.

I was antsy/sleepless/not interested in food for about three weeks.

Lexapro was also good for me, but made me *very* dizzy.

I hope you find a good route for you. *hugs hugs*
High-velocity pie of deathnixieq on September 24th, 2006 08:08 am (UTC)
admittedly, it's hard for me to guage just how the wellbutrin's affecting me given the ridiculous amount of Actual Bad Stuff (tm) that's gone on in my life since i went on it. it definitely affected my sleep for a while, and i'm not sure whether it's still affecting my anxiety levels or not. there was also a bit of nausea for the first couple weeks, but that went away pretty quickly.

lexapro, on the other hand, was a godsend. i don't honestly remember having any negative side affects, although i can probably read back and check. however, i seem to recall you mentioning that you had a bad time with it...?
High-velocity pie of deathnixieq on September 24th, 2006 08:11 am (UTC)
oh, and you probably already know this, but stay far, far away from effexor. it's TERRIBLE to come off of, or even miss a dose. not worth what little positive effect it has.
z a l a r yzalary on September 25th, 2006 11:58 am (UTC)
I agree regarding effexor. it's evil, it didn't work, the side effects are horrible, and going off is hell. and for some reason, my p-doc thought "oh, it's not working, let's give you more." bah!

the whole process definitely sucks. hang in there, and hopefully you'll find what works for you.
Doe-eyed Bunny: bootylusciousdoeeyedbunny on September 24th, 2006 01:51 pm (UTC)
When I started taking it, I was dizzy for the first two days. After that, the only side effects I had were dry mouth and constipation (though given how messed up my GI system is, it's no wonder.)
I didn't experience loss of apetite or increased sex drive. Bear in mind though, I'm also taking other meds, so that probably factors in somewhat.
The_Mad_Poetdreamwarden on September 25th, 2006 03:38 pm (UTC)
Wellbutrin worked like magic for me, with no noticeable side effects the first month I used it.

Unfortunately, my tongue started seeping blood and my gums got really bloody during my second month and I had to discontinue use. I loved how it made me feel though.
Elletheletterelle on September 25th, 2006 04:07 pm (UTC)
(I love that icon so much.)

Interesting. So your symptoms came during the second month? Because that seems to be what's happening with me. After I take my pill now, I get dizzy and nauseous and have to lie down. Also with the hot flashes and sweating.

I hope there's something out there that'll cure me... :/
The_Mad_Poetdreamwarden on September 25th, 2006 04:23 pm (UTC)
Well, it may have started a little earlier, but I didn't really notice it until it got bad.

Are you clinically depressed, as in chemical imbalance, or are you just having a hard time in your life at the moment? Because if it is the latter, a psychologist may do wonders for you. One certainly helped me!
Elletheletterelle on September 25th, 2006 06:26 pm (UTC)
No, it's definitely clinical. The main problem, though, is the anxiety disorder. That is definitely a chemical imbalance, and it's really hurt me over the years.